Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 384, NWS Jackson, MS

September 11, 2016Copiah County, Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 11, 2016, 3:39 PM CDT for Copiah County, Lawrence County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2016, 3:39 PM CDT (20:39 UTC)
Expired
Sep 11, 2016, 4:30 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Copiah County, MS, Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 3:45 PM CDTTSTM WND DMG5 Wnw Oma, MSMULTIPLE TREES DOWN ALONG KING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WUUS54 KJAN 112039
SVRJAN
MSC029-077-112130-
/O.NEW.KJAN.SV.W.0384.160911T2039Z-160911T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT SUN SEP 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OMA...OR 13
  MILES SOUTHEAST OF HAZLEHURST...MOVING WEST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN COPIAH AND NORTHWESTERN LAWRENCE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3172 9025 3170 9026 3170 9032 3181 9032
      3181 9015 3180 9015 3179 9014 3171 9014
      3169 9024
TIME...MOT...LOC 2038Z 086DEG 4KT 3175 9022 

HAIL...1.00IN
WIND...60MPH
 
$$

17
1 follow-up statement
070 
WWUS54 KJAN 112113
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SUN SEP 11 2016

MSC029-077-112130-
/O.CON.KJAN.SV.W.0384.000000T0000Z-160911T2130Z/
COPIAH MS-LAWRENCE MS-
413 PM CDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN COPIAH AND NORTHWESTERN LAWRENCE COUNTIES...

AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ROCKPORT...OR 10 MILES SOUTHEAST OF HAZLEHURST...AND IS NEARLY
STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKPORT AND OMA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3172 9025 3170 9026 3170 9032 3181 9032
      3181 9015 3180 9015 3179 9014 3171 9014
      3169 9024
TIME...MOT...LOC 2113Z 086DEG 4KT 3175 9027 

HAIL...1.00IN
WIND...60MPH
 
$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 10:59 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Sep 11, 10:59 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1059 AM CDT SUN SEP 11 2016

.UPDATE...Adjusted short term forecast fields based on current
observational trends, including low and mid cloud coverage over
northwestern half of the CWA this morning. Scattered to numerous
showers and thunderstorms still expected south of Interstate 20 this
afternoon and evening, with the best chances being focused along and
south of the Highway 84 corridor. The remains of yesterday's front
have stalled near the Gulf Coast and should serve as a focus for
convection. In the wake of the short wave trough passage yesterday -
and with a weak disturbance trailing along the Gulf Coast today - H5
temps have cooled by several degrees from yesterday. Resulting
steeper lapse rates will support a slight increase in potential for
damaging wind gusts with the strongest storms today./NF/

&&

.AVIATION...VFR conditions are expected to prevail areawide but
scattered SHRA/TSRA will develop during the afternoon especially
across the southern part of the area, primarily affecting KHBG/KPIB.
Some isolated showers/storms may affect KMEI/KJAN/KHKS but the
better rain chances will be along the Highway 84 corridor, which
would reduce categories to MVFR in heavier downpours. /28/

&&

.PREV DISCUSSION... /issued 400 AM CDT SUN SEP 11 2016/

SHORT TERM...Today through Monday night...Early morning surface
analysis had a cold front just south of a Meridian to Natchez line
with a 1023mb high centered over Missouri. This front was nearly
stationary and local radars only had a few light showers along and
south of it at 330 am. Very little additional development is
expected until daytime heating kicks in. The driest air in the wake
of the front was limited to our northwest most zones with lower 60
degree dew points observed at Greenville and southeast Arkansas but,
lower 70 degree dew points were still observed south of a Greenwood
to Bastrop Louisiana line.  Early morning water vapor imagery/RAP
analysis a shortwave trough over the Great Lakes region extending
south across the Ohio valley. This shortwave trough will continue
east today leaving the cold front to stall across our south later
this morning. The surface high will shift east as well and nudge
drier air a little further across the Highway 82 corridor. This
drier air should limit convection today across our northern zones
but, storms will be possible across the remainder of our CWA. Cooler
than normal temperatures are expected for most locations today with
highs in the mid to upper 80s north of the stalled front. Monday the
surface high will shift east off the mid Atlantic coast resulting in
an east to southeast low level flow across our CWA. This will help
dissipate the stalled frontal boundary and allow moisture to spread
back into our northern zones. A greater coverage of mainly afternoon
and early evening convection is expected along with warmer afternoon
highs in the lower 90s at most sites. /22/

LONG TERM...Tuesday through Saturday...Our area will generally be
under surface and upper ridging as mostly zonal flow aloft will
prevail over the northeast CONUS. >1020mb surface high will be
departing off the Atlantic seaboard while more unsettled weather and
gradual longwave trough will extend over most of the northwest and
into the northern Rockies and into southern Canada. Guidance is in
pretty good agreement in split flow developing between the closed
upper low over the west and other trough further north. This will
only help promote continued ridging through mid-week. Euro ensembles
continue to show good probabilities of reaching or exceeding 20
degrees C at 850mb and the GFS ensembles still show some
probabilities of exceeding the 90th percentile around Wednesday to
Thursday timeframe. Went slightly above guidance/MOS for that time
period. This could bring mid-week temperatures near 3-5 degrees above
normal for this time of the year.

Rain and storm chances will prevail across the southern half of the
area most of the week. Moisture will be back on the increase with
any remnants of the boundary along the Gulf coast. PW's across most
areas could reach near an inch and three quarters, with better
moisture progged to move in later in the week. A weak and generally
disorganized low pressure over the central to northern Gulf of
Mexico will only bring back some increased moisture return in the
south as we go into Wednesday and Thursday as a plume of near 2 inch
PW's may move in. Expect afternoon showers and storms, with storm
chances in the southeast on Tuesday while best rain and storm
chances south of the I-20 corridor Wednesday into Thursday. As the
trough over Canada splits off from the west coast closed low, a cold
front will move east. Most of this will move through to our north
and east, but some wedging of slightly drier air could occur in the
northeast on Thursday. GFS shows some decent isentropic
descent/subsidence in northeast Mississippi which could help some in
limiting convective potential and dewpoints could be a touch lower.

As we go into Friday and into the weekend, the surface ridge will
shift over the Atlantic seaboard and upper ridging will gradually
move east while flattening over our area. This will help return flow
to develop, bringing in some of this better Gulf moisture, clouds
and storms back into the area. This will help us stay slightly
cooler, much closer to normal for this time for the year. Euro is
slightly more progressive with the closed upper while the GFS has
more phasing with a trough moving into southern Canada and the Great
Lakes. Regardless, return flow ahead of the cold front will bring
more abundant moisture back in from the northern Gulf, helping spark
much more widespread convection as we go into the weekend. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       88  69  90  70 /  32   7  30  12
Meridian      89  68  90  69 /  43  13  43  19
Vicksburg     87  66  92  68 /  21   4  22   9
Hattiesburg   91  71  91  71 /  61  20  51  20
Natchez       86  68  90  70 /  52  11  28  14
Greenville    85  64  90  68 /   8   3   6   5
Greenwood     86  64  91  68 /   9   3   7   7

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

06/DC/28
Hazardous weather outlook, Sep 11, 3:23 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SUN SEP 11 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
122030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
323 PM CDT SUN SEP 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

28

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Sep 11, 3:07 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT SUN SEP 11 2016

MSZ049-112030-
RANKIN MS-
307 PM CDT SUN SEP 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL
330 PM CDT...

AT 307 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR JOHNS...OR 10 MILES NORTHEAST OF MENDENHALL. THIS STORM WAS
NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN RANKIN
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: PUCKETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3205 8988 3212 8988 3215 8973 3205 8973
TIME...MOT...LOC 2007Z 260DEG 2KT 3210 8978

17
Special weather statement, Sep 11, 3:11 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT SUN SEP 11 2016

MSZ058-112045-
CLARKE MS-
311 PM CDT SUN SEP 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY UNTIL
345 PM CDT...

AT 311 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MIDDLETON...OR 9 MILES NORTHEAST OF QUITMAN. THIS STORM WAS
NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MIDDLETON AROUND 315 PM CDT.
  SYKES AROUND 325 PM CDT.
  SNELL AROUND 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 8848 3205 8875 3222 8875 3223 8844
TIME...MOT...LOC 2011Z 260DEG 2KT 3215 8862

17
Special weather statement, Sep 11, 3:17 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT SUN SEP 11 2016

MSZ056-112045-
SMITH MS-
317 PM CDT SUN SEP 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SMITH COUNTY UNTIL
345 PM CDT...

AT 317 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BURNS...OR 15 MILES SOUTH OF MORTON. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BURNS AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE POLKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3202 8966 3205 8966 3205 8973 3222 8973
      3221 8946 3201 8946
TIME...MOT...LOC 2017Z 260DEG 2KT 3213 8962

17
Special weather statement, Sep 11, 3:28 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT SUN SEP 11 2016

MSZ061-112100-
FRANKLIN MS-
328 PM CDT SUN SEP 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN COUNTY
UNTIL 400 PM CDT...

AT 327 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SMITHDALE...OR 15 MILES NORTHWEST OF MCCOMB. THIS STORM WAS
NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
FRANKLIN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3135 9076 3141 9076 3141 9063 3135 9063
TIME...MOT...LOC 2027Z 260DEG 2KT 3136 9068

17
Special weather statement, Sep 11, 3:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT SUN SEP 11 2016

MSZ049-055-112100-
SIMPSON MS-RANKIN MS-
333 PM CDT SUN SEP 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND NORTH
CENTRAL SIMPSON COUNTIES UNTIL 400 PM CDT...

AT 332 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER JOHNS...OR 10 MILES NORTH OF MENDENHALL. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN RANKIN
AND NORTH CENTRAL SIMPSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: PUCKETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3202 8995 3218 8995 3218 8974 3201 8974
TIME...MOT...LOC 2032Z 260DEG 2KT 3210 8983

17
Special weather statement, Sep 11, 3:37 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT SUN SEP 11 2016

MSZ054-063-112100-
LAWRENCE MS-COPIAH MS-
337 PM CDT SUN SEP 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COPIAH AND
NORTHWESTERN LAWRENCE COUNTIES UNTIL 400 PM CDT...

AT 337 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OMA...OR 12 MILES SOUTHEAST OF HAZLEHURST. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROCKPORT AROUND 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3172 9025 3170 9026 3170 9033 3180 9033
      3181 9015 3168 9015 3168 9024
TIME...MOT...LOC 2037Z 260DEG 2KT 3175 9023

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 7:52 PM CDTSpecial Weather StatementJANSmith23 min
Sep 11, 1:16 PM CDTSpecial Weather StatementJANJasper44 min
Sep 11, 1:18 PM CDTSpecial Weather StatementJANSimpson42 min
Sep 11, 1:52 PM CDTSpecial Weather StatementJANCovington23 min
Sep 11, 2:11 PM CDTSpecial Weather StatementJANSimpson49 min
Sep 11, 2:25 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones39 min
Sep 11, 2:34 PM CDTSpecial Weather StatementJANCovington26 min
Sep 11, 2:38 PM CDTSpecial Weather StatementJANSmith37 min
Sep 11, 2:56 PM CDTSpecial Weather StatementJANForrest34 min
Sep 11, 3:07 PM CDTSpecial Weather StatementJANRankin23 min
Sep 11, 3:11 PM CDTSpecial Weather StatementJANClarke34 min
Sep 11, 3:17 PM CDTSpecial Weather StatementJANSmith28 min
Sep 11, 3:28 PM CDTSpecial Weather StatementJANAmite32 min
Sep 11, 3:33 PM CDTSpecial Weather StatementJANRankin27 min
Sep 11, 3:37 PM CDTSpecial Weather StatementJANCopiah23 min
Sep 11, 3:43 PM CDTSpecial Weather StatementJANLincoln32 min
Sep 11, 3:55 PM CDTSpecial Weather StatementJANMarion35 min
Sep 11, 4:18 PM CDTSpecial Weather StatementJANLincoln27 min
Sep 11, 5:03 PM CDTSpecial Weather StatementJANHinds27 min
Sep 11, 5:25 PM CDTSpecial Weather StatementJANMarion35 min
Sep 11, 5:41 PM CDTSpecial Weather StatementJANMadison34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.